Complutense University Library

Sequences of elliptical distributions and mixtures of normal distributions.

Gómez Villegas, Miguel Ángel and Gómez Sánchez-Manzano, Eusebio and Marín Diazaraque, Juan Miguel (2006) Sequences of elliptical distributions and mixtures of normal distributions. Journal of Multivariate Analysis, 97 (2). pp. 295-310. ISSN 1095-7243

[img]
Preview
PDF
271kB

Official URL: http://www.sciencedirect.com/science/journal/0047259X

View download statistics for this eprint

==>>> Export to other formats

Abstract

Two conditions are shown under which elliptical distributions are scale mixtures of normal distributions with respect to probability distributions. The issue of finding the mixing distribution function is also considered. As a unified theoretical framework, it is also shown that any scale mixture of normal distributions is always a term of a sequence of elliptical distributions, increasing in dimension, and that all the terms of this sequence are also scale mixtures of normal distributions sharing the same mixing distribution function. Some examples are shown as applications of these concepts, showing the way of finding the mixing distribution function.


Item Type:Article
Uncontrolled Keywords:Bayesian methods, Elliptically contoured distribution, Elliptical distribution, Laplace transform, Scale mixtures of normal distributions
Subjects:Sciences > Mathematics > Mathematical statistics
ID Code:11148
Deposited On:10 Sep 2010 08:32
Last Modified:06 Feb 2014 08:57

Repository Staff Only: item control page